Jump to content

Photo
Antibiotics

After Antibiotics, I Am Scared My Acne Will Return? Help Please!

minocycline accutane tazorac medication prescription hormonal acne

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 lylasmith34

lylasmith34

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 1
About Me
  • Joined: 11-April 13

Posted 11 April 2013 - 05:51 PM

I have been on the antibiotic minocycline for about three months now. I am fifteen years old and had terrible acne on my forehead. I have had this acne for about three years and it has seriously affected my self esteem. The Minocycline has produced fantastic results and after about two months my skin is 90% clear.

    My self esteem is incredible. I don't have to spend ten minutes trying to cover up my acne with makeup, only to wash it off and stay home. I don't even need to wear makeup anymore. I am having a lot of anxiety though. A friend of mine was also on minocycline and she said that when she ran out of medication her acne came back. I am seriously making myself sick over this. My medication is almost running out and I don't want to go back to where I was before. I am so paranoid and I am literally crying as I write this.

     Acne has been one of the most torturous things for me, especially considering the fact that I have to go to a high school where very few girls have acne. My dermatologist said that if tetracycline (minocycline) stops working he will put me on accutane. I DO NOT want to go on accutane. I have heard horror stories about hair loss, birth problems,weight gain, mood swings, depression (I had depression two years ago and I WILL NOT go down that road again.) And I will have to go on birth control even though I am a virgin and I don't even want to have sex. Birth control can make people gain weight, be moody, right?

      I am so worried that my hair will fall out if I take accutane and I am FREAKING OUT I am crying so much because I don't want my acne to return. I know I shouldn't be worrying like this, but I can't help it. This summer I am going to youth camp with other teenagers and I really, really, can't handle having crappy skin again. Please, any advice/comfort? My parents aren't being supportive at all. Thanks everybody. 



#2 salparadise

salparadise

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Gallery Images: 2
    Blog Entries: 2
    Likes: 1
About Me
  • Joined: 11-April 13

Posted 11 April 2013 - 07:22 PM

try not to worry no one can tell that it definitely wont come back but try not to stress the antibiotics may have enabled you to get it under control!



#3 lylasmith34

lylasmith34

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 1
About Me
  • Joined: 11-April 13

Posted 11 April 2013 - 09:07 PM

try not to worry no one can tell that it definitely wont come back but try not to stress the antibiotics may have enabled you to get it under control!

Thanks you're right I'm going to give it some time. 



#4 Doddy46

Doddy46

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 14
About Me
  • Joined: 05-March 13

Achievements

     

Posted 12 April 2013 - 07:58 AM

Holy fuck, If your acne comes back, do yourself a favour. Either get your derm to give you accuntane or don't take anything at all, antibiotics destroy your gut flora, and your digestion along with it. In fact after antibiotics you are guaranteed to be in less health, and you run the risk of chronic yeast infections (everyone has yeast in there system, small needed amounts. However! They are pathogenic, and held in check by your intestinal good guys "bacteria" that you are effectively KILLING... Knock that shit off). you have been warned..

 

I mean the best.


Edited by Doddy46, 12 April 2013 - 08:03 AM.


#5 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Joined: 18-October 05

Posted 12 April 2013 - 12:04 PM

ahh i can totally relate and the best advice i can give to you is to have a good skincare regimen that includes a great topical. that will make all the difference i can promise you that. also if you have to go on accutane then just do it and get it over with because you dont want to be 35 like me and have scarring because you were too scared to do the accutane when you were younger. either way you are going to be ok and there are options out there for you. if your acne comes back you could try spiro though first before the accutane if you wanted as well just be sure to talk about everything with your derm. 



#6 shakabrah2

shakabrah2

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 12-April 13

Posted 12 April 2013 - 09:55 PM

I'm 16 and I've been on antibiotics for 10 months, and there's only so much it can do. It really helped get rid of the huge cysts and nodules I'd get, but it's leveled off since then. Eventually, it might become resistant to minocycline, like mine did (I've been on erythromyacin, which had some pretty terrible side effects on my stomach for 2 months) I'd really suggest looking into talking with your doctor about a topical regimen, like maybe a topical clindamycin cream and benzoyl peroxide, or Duac gel. From what you've said, your acne doesn't sound severe enough for Accutane. I had very very severe cystic acne at one point and my doctor told me it wasn't bad enough for Accutane. 

 

 

Also, always remember you don't need to take anything that you don't feel comfortable taking. Good luck.



Holy fuck, If your acne comes back, do yourself a favour. Either get your derm to give you accuntane or don't take anything at all, antibiotics destroy your gut flora, and your digestion along with it. In fact after antibiotics you are guaranteed to be in less health, and you run the risk of chronic yeast infections (everyone has yeast in there system, small needed amounts. However! They are pathogenic, and held in check by your intestinal good guys "bacteria" that you are effectively KILLING... Knock that shit off). you have been warned..

 

I mean the best.

 

 

I've been on oral antibiotics for 10 months and I haven't noticed any sort of digestion problems (Except for intial nausea the first month), and certainly no yeast infections. 



#7 salparadise

salparadise

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Gallery Images: 2
    Blog Entries: 2
    Likes: 1
About Me
  • Joined: 11-April 13

Posted 12 April 2013 - 09:57 PM

ahh i can totally relate and the best advice i can give to you is to have a good skincare regimen that includes a great topical. that will make all the difference i can promise you that. also if you have to go on accutane then just do it and get it over with because you dont want to be 35 like me and have scarring because you were too scared to do the accutane when you were younger. either way you are going to be ok and there are options out there for you. if your acne comes back you could try spiro though first before the accutane if you wanted as well just be sure to talk about everything with your derm. 

great advise



#8 Doddy46

Doddy46

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 14
About Me
  • Joined: 05-March 13

Achievements

     

Posted 13 April 2013 - 08:41 PM

I still very strongly urge you do not continue antibiotics, you carry 3-7 lbs of beneficial bacteria that they WILL kill, most people don't have alot of long term luck with antibiotics as I'm almost willing to guarantee shakabrah will discover in the coming future. There's a bazillion options don't go for the quick temporary cure with long term side effects. I apologize for double posting about this, but I cannot stress this enough. And as proof, Find 10 people who have taken antibiotics for acne, and had it NOT reacurr upto 6 months after coming off them. Now find 10 people who have had it come back worse after stopping antibiotics, then tell me which 10 were easier to find. (I don't think you're going to the ten who have been "cured" btw")

 

Only trying to prevent future problems, and I have your health in mind.

 

Please do some research into the lasting effecgs of long term antibiotics, please.

 

Stress, will also kill your good guys, just go out, have fun and don't worry about your acne....

 

The more you are out having a good time, the more beneficial bacteria you are going to aquire. 

 

Stress / antibiotics = kill bacteria, bad guys grow faster than good guys

 

Isolation / stay inside = not gaining enough beneficial bacteria needed for balance, sun is very important. Stay in contact with as many healthy people and pets as you can, and stop thinking about your acne, if that means not coming to this forum, then so be it. Go live and have fun, best cure. 

 

Also, I'm sure this will be heavily disputed, but if you can eat leftover meats or pastas 2-3 days after it was made and left in fridge, or upto 24 hours left in oven or on the stove, they will begin to develop there own bacteria, meant to start digesting the food, these will be beneficial for consumption and will give you a much needed boost in many different strains of probiotics that we can't culture. My acne is always better after months of consuming "fresh" leftovers.


Edited by Doddy46, 13 April 2013 - 10:12 PM.


#9 shakabrah2

shakabrah2

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 12-April 13

Posted 13 April 2013 - 09:10 PM

I did say it helped at first but that it leveled off and now i still get the occasional pimple, but that it's not as bad as it used to be. My dermatologist took me off the antibiotics and put me on a topical regimen, because the antibiotics had done a good job of reducing the severity of the acne. I still suggest asking about topical treatments.